| Model Number |
J305H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please confirm the correct product code: j305h.Please provide the lot number: rhmqtx.On (b)(6), during a laparoscopic gastrectomy, the suture was detached from the needle during use.When an attempt was made to use the product in the peritoneal cavity, the needle and suture detached (it was unknown when it detached), but the needle remained in the trocar and could be retrieved without falling into the peritoneal cavity.Another package was opened, and the surgery was completed without any problems.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a laparoscopic gastrectomy procedure on (b)(6) 2022 and suture was used.The suture was detached from the needle during use.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: 08/24/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h4, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 evaluation: the product was returned for evaluation.Visual inspection was conducted on the returned device.The visual analysis of the product noted that one empty labeled winding former and detached needle of product were received for analysis.During visual inspection of the detached needle, the swage area and hole of the needle were noted with marks by a surgical instrument and the hole was observed with suture remnant.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.